Author Topic: Why do Drs. not believe in withdrawal symptoms?  (Read 391 times)

[Buddie]

Why do Drs. not believe in withdrawal symptoms?
« on: May 19, 2022, 06:12:45 pm »
Went to my Dr. today and she told me at my low dose I should no longer be getting withdrawal symptoms????? I am at .2mg of lorazepam which is equal to 2mg.Diazapam...  She is telling me that it is in my head???  What are these Drs. being taught...  Why are they so misinformed ? After all these years of people going through this they should have realized the consequences of these benzos and that withdrawals are very real....
I wish these Drs. would wake up!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #1 on: May 19, 2022, 06:22:44 pm »
I think prescribing doctors should have a taste of WD, and see how dismissive they are then. There's just no way that anyone that hasn't been through it can understand the horror of it.

But you would think that seeming people have been going through this since the 80ís doctors would have some idea
« Last Edit: May 19, 2022, 06:28:48 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #2 on: May 19, 2022, 06:37:09 pm »
Yes [...], I agree they should have to go through it..... It is kind of hard to believe if you have never gone through it, but I would           hope that they would  try to listen to their patients. Instead they act like it is all in our heads....My Dr. keeps telling me that if I cold turkey I will be fine in 1 week... She also said I could go into detox for 1 week and be fine when I get out.... I really do not know what these Drs. consider fine but I absolutely know I would not be fine...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #3 on: May 19, 2022, 06:42:55 pm »
Yes [...], I agree they should have to go through it..... It is kind of hard to believe if you have never gone through it, but I would           hope that they would  try to listen to their patients. Instead they act like it is all in our heads....My Dr. keeps telling me that if I cold turkey I will be fine in 1 week... She also said I could go into detox for 1 week and be fine when I get out.... I really do not know what these Drs. consider fine but I absolutely know I would not be fine...

Shocking isn't it. I think they honestly believe that once its out of you system, you'll have a "hangover" and be fine. If you told them that you had ongoing symptoms from alcohol and/or street drug abuse, they would take you more seriously.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #4 on: May 19, 2022, 07:52:21 pm »
I think prescribing doctors should have a taste of WD, and see how dismissive they are then. There's just no way that anyone that hasn't been through it can understand the horror of it.

But you would think that seeming people have been going through this since the 80ís doctors would have some idea

I agree totally!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #5 on: May 19, 2022, 09:44:10 pm »
Amen!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #6 on: May 19, 2022, 09:51:43 pm »
Before I found this site, I read on quite a few mainstream google sites that CT from any Benzo will be worse from 1-3 days, better from 3-5 and over by 7days.  A doctor friend of mine told something similar.  All false and dangerous information to be out there..
Is there detox impatient places for bentos?  I canít imagine what would go on inside and probably a danger of more unneccarry meds since benzo are regularity used for almost all other dependences.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #7 on: May 19, 2022, 10:03:21 pm »
It seems some of these doctors are souless! If a patient is suffering from symptoms the least they can do is research the medical situation and try to help in any way even if it is to refer to a colleague or specialist who has more experience.

To do otherwise is immoral and a dereliction of their hipporatic oath!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #8 on: May 19, 2022, 10:14:48 pm »
Before I found this site, I read on quite a few mainstream google sites that CT from any Benzo will be worse from 1-3 days, better from 3-5 and over by 7days.  A doctor friend of mine told something similar.  All false and dangerous information to be out there..
Is there detox impatient places for bentos?  I canít imagine what would go on inside and probably a danger of more unneccarry meds since benzo are regularity used for almost all other dependences.
There are places for detox from benzos.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Why do Drs. not believe in withdrawal symptoms?
« Reply #9 on: May 20, 2022, 01:22:05 am »
In patient detox almost killed me. I thought 20 years after trying so many times to get off, that they would know how to do it. They want your money and we had excellent insurance. This was in a hospital. There was nothing about slow tapering back then or at least that was my experience.

I was treated like a heroin  addict and was given a 5 day Phenobarb taper. The next 4 months were unbearable. I was reinstated by a Benzo wise Dr who was infuriated that this had happened to me.
I was not the only person, by far, who he had seen in this situation. He told me that it takes months to years depending on the circumstances to withdraw.

It is Barbaric and Brutal. I believe that those that did this should  experience the Hell that is inflicted.

 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.